MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HDM; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HDM; INTRAOCULAR LENS
Lot Number 161333
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was inspected under a stereoscopic microscope at 15x magnification.The lens was received in three pieces, divided through the optic.When the pieces were placed together, it made a complete lens.The cross-section of the three broken pieces appeared jagged and rough indicative of cuts.No other defects, foreign materials or particles were seen on the lens.Another lens (serial number: (b)(4)) from inventory from the same batch was re-powered; this device was within specification.No defects were seen on the device.Based on the assessment of our batch documentation, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.In terms of the suspected lens investigation, the defects seen were a result of removing the lens from the eye.There was no evidence to suggest that any aspect of the lens was responsible for the vision loss experienced after surgery.Another lens from inventory was also investigated; this lens was within specification, including power, and no defects were seen.(b)(4).
 
Event or Problem Description
Lenstec, inc.Received an email notification stating "lens was explanted from patient 12 (b)(6) 2018.After going for a follow-up the patient was complaining that his vision was blurry so the doctor removed the lens.".

Brand Name
SOFTEC HDM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92,
BB  BB17092,
MDR Report Key8147835
Report Number9613160-2018-00039
Device Sequence Number19184023
Product Code HQL
UDI-Device Identifier00844369039529
UDI-Public00844369039529
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/29/2021
Device Lot Number161333
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2018
Initial Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1